Get E-Book on COVID-19

Q. I do not have any symptoms of jaundice, but my bilirubin level is abnormal. Why?

Answered by
Dr. Rosita Alizadeh Shalchi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 11, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I am a 26 year old male, and I am a triathlete. Seven years back, I suffered from jaundice. I check my blood bilirubin every six months and liver function test every year. The result showed abnormal bilirubin level; the total bilirubin was 3.5. The LFT was normal. I also got an ultrasound of the liver, and the reports were normal. I do not have any symptoms of jaundice like yellowish skin, vomiting, abdominal pain, tiredness, weight loss, etc. Only the blood test shows abnormal level. I consume alcohol once in 2 to 3 weeks.

Dr. Rosita Alizadeh Shalchi

Medical Gastroenterology
#

Hello,

Welcome to icliniq.com.

  • I can imagine that you are concerned about your liver. I understand that you do not have any discomfort and ultrasound is normal.
  • Your test result is compatible with a harmless condition named Gilbert's syndrome. In this syndrome, a pigment named bilirubin is not excreted normally. This condition can be exacerbated by tiredness, sleeplessness, and illnesses. It is not considered a disease and does not need any treatment.

Take care.

For more information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Hi doctor,

Thanks for your response. How much alcohol can a person consume for it to have no effect on the liver? What is the recommended level for alcohol intake?

Dr. Rosita Alizadeh Shalchi

Medical Gastroenterology
#

Hi,

Welcome back to icliniq.com.

You are welcome.

  • You should not consume more than 1 to 2 small drinks each time. The less, the better.

For further queries consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Related Questions:
How can jaundice be treated in a 4-year-old?
Do I need to worry about my LFT report?
Are high sugar and raised liver enzymes side effects of Protonix?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What vitamin deficiency causes nosebleeds?

Query: Hello doctor, My mother is 68 years old, and two of her recent consecutive blood reports show very high vitamin B12 levels, over 1500. Her nose has bled for 3 to 4 times in the last six months. Last week, the bleeding was not stopping so she had to be admitted. She has undergone a valve replacement ...  Read Full »

What causes a rise in liver enzymes?

Query: Hello doctor, Today I took blood test and found out that triglycerides, aspartate transaminase and alanine aminotransferase are high. One week back, I had taken Liv.52 DS, triphala and bael. Shall I continue them? Or should take any other medicine? I have attached my medical reports. Kindly check th...  Read Full »

My brother gets jaundice every 3 to 4 months. Why?

Query: Hello doctor, My brother has jaundice, which comes after every three to four months. He feels very low and lazy, and his body becomes yellow. He also has a fever. We do not know why he gets sick every three months. The doctors say that the number of cells in his body that are getting destroyed are...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.